Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 198, NWS St. Louis, MO

December 19, 2011Saint Charles County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 19, 2011, 9:24 PM CST for Saint Charles County, Missouri. It took effect at Dec 20, 2011, 5:25 AM CST. It was in force for 75 min.

The area

The counties it named.

The facts

Issued
Dec 19, 2011, 9:24 PM CST (03:24 UTC)
In effect from
Dec 20, 2011, 5:25 AM CST
Expired
Dec 20, 2011, 6:40 AM CST
In force
75 min
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 9 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 14.31 ft at Dec 20, 2011, 5:00 AM CST.

actionminormoderate510152012/2012/21
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WGUS43 KLSX 200324
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CST MON DEC 19 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  DARDENNE CREEK 
     
     AT ST. PETERS...AFFECTING ST. CHARLES COUNTY

.THIS FLOOD WARNING IS A RESULT OF AROUND ONE HALF INCH OF 
PRECIPITATION THE PAST 24 HOURS AND JUST OVER ONE INCH FORECAST 
IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-210324-
/O.NEW.KLSX.FL.W.0198.111220T1125Z-111221T1818Z/
/DRCM7.1.ER.111220T1125Z.111220T1200Z.111220T1818Z.UU/
924 PM CST MON DEC 19 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DARDENNE CREEK AT ST. PETERS
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON.
* AT  9:00 PM MONDAY THE STAGE WAS 5.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE TO
  RISE TO NEAR 16.8 FEET BY TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON.
* IMPACT...AT 16.1 FEET...FIELD IN THE MIDDLE OF BROWN ROAD PARK 
  BEGINS TO FLOOD.
* IMPACT...AT 15.4 FEET...DITCH ADJACENT TO PARKING LOT IN THE BACK OF
  BROWN ROAD PARK BEGINS FILLING UP.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     12/20  12/21  12/22  12/23  12/24

DARDENNE CREEK
  ST. PETERS      16.0    5.41      16.8    9.9    6.0    4.9    4.4
1 follow-up statement
944 
WGUS83 KLSX 201240
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CST TUE DEC 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  DARDENNE CREEK AT ST. PETERS AFFECTING ST. CHARLES COUNTY

.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-201310-
/O.CAN.KLSX.FL.W.0198.000000T0000Z-111221T1818Z/
/DRCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
640 AM CST TUE DEC 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE DARDENNE CREEK AT ST. PETERS.
* AT  6:00 AM TUESDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* CRESTED AT 14.35 FEET EARLIER THIS MORNING. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     12/21  12/22  12/23  12/24  12/25

DARDENNE CREEK
  ST. PETERS      16.0   14.31       9.9    6.0    4.9    4.4    4.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 19, 5:34 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 19, 5:34 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CST MON DEC 19 2011

.DISCUSSION...
/358 PM CST MON DEC 19 2011/

PRIMARY CONCERN WITH THIS FCST PCKG IS PRECIP CHANCES AND PTYPE FOR
THE NEXT 7 DAYS.

ISENTROPIC ASCENT AHEAD OF A LOW PRESSURE SYSTEM LIFTING NEWD INTO
THE SRN PLAINS WAS PRODUCING A BROAD PCPN SHIELD THIS AFTN THAT
STRETCHED ACROSS MOST OF KS AND MO AND INTO THE SRN HALF OF IL.
AMPLE MOISTURE WILL BE AVAILABLE FOR PCPN WITH MODELS SHOWING A
STRONG LLJ TRANSPORTING A VERY MOIST AIR MASS /PWAT VALUES OF
AROUND 1 INCH WHICH IS 2 STANDARD DEVIATIONS ABOVE NORMAL FOR
DECEMBER IN THIS PART OF THE COUNTRY/ NWD INTO THE REGION. PCPN
SHOULD CONTINUE OVERNIGHT AND INCREASE IN COVERAGE AS THE UPPER
LOW APPROACHES AND LARGE SCALE LIFT INCREASES WITH SOME ADDITIONAL
ENHANCEMENT PROVIDED BY WEAK JET COUPLING. TEMPERATURE PROFILES
CONTINUE TO SUPPORT AN ALL-RAIN EVENT ACROSS ALL BUT THE FAR NRN
CWA WHERE A COLD FRONT WAS EDGING SWD OUT OF IA. THE FAR NRN CWA
WILL BE VERY CLOSE TO THE TRANSITION ZONE BETWEEN RAIN AND SNOW
AND BUFKIT PROFILES AS WELL AS PARTIAL THICKNESS METHODS SUGGEST
THAT SNOW AND SLEET MAY MIX WITH THE RAIN AT TIMES. AS THE SFC LOW
LIFTS OUT OF THE TX PANHANDLE TONIGHT AND TOMORROW...THE BOUNDARY
WILL BE LIFTED NWD AS A WARM FRONT AND PCPN SHOULD CHANGE BACK TO
RAIN. DRY SLOT EFFECTS MAY CAUSE PCPN TO FALL MORE AS DRIZZLE THAN
AS RAIN FOR THE SRN HALF OF THE CWA TOMORROW AND TOMORROW NIGHT.
FINALLY...COLD AIR WRAPPING AROUND THE BACK SIDE OF THE DEPARTING
SYSTEM MAY CAUSE SNOW TO MIX WITH RAIN ACROSS NWRN PARTS OF THE
CWA TOMORROW NIGHT. ATTM IT APPEARS THAT THE DEFORMATION ZONE WILL
REMAIN NORTH AND WEST OF THE CWA. BARRING ANY UNEXPECTED SHIFTS IN
THE TRACK OF THIS SYSTEM...LESS THAN A HALF INCH OF SNOW AND SLEET
ACCUMULATION IS EXPECTED ACROSS THE FAR NRN CWA.

MEANWHILE...WATER VAPOR IMAGERY SHOWED ANOTHER SHORTWAVE DROPPING
SWD ALONG THE CA COAST TOWARDS BAJA CALIFORNIA. MODELS ARE IN GOOD
AGREEMENT THAT THIS SYSTEM CLOSES OFF AND SLOWS DOWN BEFORE MOVING
THROUGH NRN MEXICO AND FINALLY LIFTING THROUGH ERN TX ON WED/THU IN
RESPONSE TO THE STRONGER SHORTWAVE REACHING THE WA/OR COAST ON TUE
NIGHT. THE SHORTWAVE CURRENTLY ALONG THE CA COAST IS NOT EXPECTED TO
PRODUCE ANY PCPN FOR OUR AREA AS IT LIFTS THROUGH THE SRN CONUS.
HOWEVER...MODELS SHOW THAT THE OTHER SYSTEM DEEPENS AFTER CROSSING
THE ROCKIES AND TAKES A TRACK THAT WOULD BE FAVORABLE FOR SNOWFALL
ACROSS MOST OF THE CWA. THERE ARE STILL SIGNIFICANT DIFFERENCES
BETWEEN THE GFS/ECMWF/GEM /ESPECIALLY WRT PHASING WITH NRN STREAM
SHORTWAVES/ AND BETTER MODEL AGREEMENT MIGHT NOT OCCUR UNTIL AFTER
THESE FEATURES HAVE BEEN SAMPLED BY THE UPPER AIR NETWORK.

KANOFSKY

&&

.AVIATION...
/512 PM CST MON DEC 19 2011/

RA IS EXPECTED TO CONTINUE THRU MUCH OF THE TAF PERIOD AS A STORM
SYSTEM APPROACHES THE REGION. VSBYS ARE EXPECTED TO REMAIN IN THE
LOW MVFR RANGE WITH CIGS EXPECTED TO LOWER TO AND REMAIN IN THE
IFR RANGE THRU MUCH OF THE PERIOD. WINDS ARE EXPECTED TO BE NLY AS
WRMFNT SETTLES JUST S OF TERMINALS. MAY SEE SOME IMPROVEMENT LATE
TUES AFTERNOON AS DRY SLOT MOVES INTO THE REGION. HOWEVER...THIS
IMPROVEMENT IS EXPECTED TO BE SHORT LIVED AS CIGS MAY DROP BACK
INTO THE IFR RANGE AS THE SFC LOW APPROACHES.

SPECIFICS FOR KSTL...RA IS EXPECTED TO CONTINUE THRU MUCH OF THE
TAF PERIOD AS A STORM SYSTEM APPROACHES THE REGION. VSBYS ARE
EXPECTED TO REMAIN IN THE LOW MVFR RANGE WITH CIGS EXPECTED TO
LOWER TO AND REMAIN IN THE IFR RANGE THRU MUCH OF THE PERIOD.
WINDS ARE EXPECTED TO BE NLY AS WRMFNT SETTLES JUST S OF
TERMINAL. MAY SEE SOME IMPROVEMENT LATE TUES AFTERNOON AS DRY
SLOT MOVES INTO THE REGION. HOWEVER...THIS IMPROVEMENT IS EXPECTED
TO BE SHORT LIVED AS CIGS MAY DROP BACK INTO THE IFR RANGE AS THE
SFC LOW APPROACHES.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 19, 3:58 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CST MON DEC 19 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
358 PM CST MON DEC 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A WINTRY MIX OF RAIN...SNOW...AND SLEET IS LIKELY FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE TONIGHT. A FEW
TENTHS OF AN INCH OF SNOW AND SLEET IS EXPECTED IN THIS AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTRY MIX OF RAIN AND SNOW IS LIKELY FOR PARTS OF CENTRAL AND
NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS LATE TUESDAY
NIGHT WITH PRECIPITATION LINGERING INTO WEDNESDAY MORNING. AROUND
A TENTH OF AN INCH OF SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY SLEET AND SNOWFALL REPORTS TO THE
NATIONAL WEATHER SERVICE.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 12:21 PM CSTRiver Flood WarningLSXCole21 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.